Depersonalization Support Forum banner
1 - 10 of 10 Posts
G

·
Discussion Starter · #1 ·
Hi Guys
Long time no speak huh? I have been doing very well with just getting back into enjoy life & not analysing it & so haven't felt the need to come to the board.

I just wanted your opinions guys. I am down to 12.5mg of luvox (1/4 of a tablet) & have 11 quarters left. Should I just keep taking till I'm finished or take the quarters every second day?

I didn't want to go back & see the doctor cause his answer was "if you feel funny than go back on it again" Hell! I'll never come off these damn pills!

So please let me know what you guys think. I am already having effects after being on 1/4 for 20 days. I just have to keep reminding myself that it is my brain trying to rebalance.
 

·
Registered
Joined
·
46 Posts
I take luvox. Only med i've ever taken. For the past four years ive been on it, and when it helped my anxiety and depression every time, I would stop it. Then 3 months later I would get anxiety and depression again, and I would take it again. I always stop it suddenly and never get withdrawal. But now my DP is chronic and I cant handle it so I need to talk to a doc about trying new meds, though I have little hope it will do anything.
 
G

·
Discussion Starter · #3 ·
Thanks for replying Chris. I think I am causing myself more anxiety by worring about what could happen & bringing back memories of my illness than what actually is.

What it boils down to is that what I am experiencing is annoying & I can handle it. Its the fear of what could happen that is keeping me from stopping the med.

I doubt 12.5mg is doing anything anyway!
 

·
Registered
Joined
·
1,722 Posts
Well Charger, it looks like we may be on the same page though we are coming off different drugs. I started withdrawal in September. When I got down to 1/4, after a few weeks of doing it, I then started to shave off part of the 1/4 and did that for another 2 weeks. Some had said to then go to that dosage every other day. I just quit. I have no idea if that was a good move or not. After about 3 weeks I am feeling more symptoms as the drug continually leaves my system. Here is what some other people thought about withdrawing. I gotta agree with them at this point.

Lexapro withdrawal symptoms
"I thought I might have some disease or something. When I read the withdrawal symptoms I was somewhat relieved in a sense that now I know what's wrong.

"It feels horrible...

it is sort of an unreal feeling in my head and body.

I feel dizzy and my brain feels like it's bloated.

Noises louder than normal are extremely painful and bright light is very offensive.

My face was actually red like a sun burn and bloated for over a week.

I feel like I have a low tolerance for anything I have to concentrate on for very long; my brain actually feels tired.

I feel exhausted and have had the chills, and hot like flashes.
"I am very determined to get beyond this and feel normal again. I just read your notes and was happy to find out I guess this is normal for withdrawl when you've been taking lexapro. I am glad to know this.

"I can't wait for this to be over."

(From a writer who asked to remain anonymous, who's going through lexapro withdrawal.)

If you or someone you know is going through withdrawal from lexapro, you may wish to read the paxil withdrawal page.

Please note that paxil withdrawal can be much worse than lexapro withdrawal!

Happy, Happy, Happy.

Oh yeah, I agree - you're doctor sucks.

So here's my thought...It's gonna suck from this point till it all gets out of our systems.

Mental illness, drugs, shrinks...ain't life grand?
terri
 
G

·
Discussion Starter · #5 ·
I know this might sound crazy but Terri* all that info made me feel relieved. I was on paxil & withdrew from that fine & only had a bit of nausea & then 2 weeks later I had this mysterious back pain that wouldn't leave me for 6 weeks. The doctors ran that many tests it was crazy & then I found it was a symptom of withdrawal. I also had this patch on my arm where the nerves would go icy cold & my arm to touch was normal but feeling it from the inisde it would go cold for no reason & then after a month that went a way too.

Is there any way to stop the withdrawal symptoms coming on all at once. I mean if I stay at a 1/4 of a tablet for a longer period of time is it going to make any difference?
 

·
Registered
Joined
·
256 Posts
The withdrawal symptoms of an SSRI, like Luvox, do not appear (based on even the admission of the manufacturers of these medications) to be lessened even when tapering the dose. These "discontinuation" symptoms have been the subject of recent lawsuits and there are support boards specifically for people experiencing SSRI withdrawal. Personally, I went to the E.R. on one occassion because of SSRI withdrawal symptoms -- these can last for weeks to months.

My advice is to realize that although the withdrawal symptoms are disturbing, particularily the "brain zaps" (paresthesias), which have often lead individuals to the ER thinking they were on the brink of seizures, they will subside.

I wish you the best with your experiences. Remember, you are always in control of how you choose to handle your specific symptoms. Distractions are defintely a good way to deal with the withdrawal.

Here is a section of text regarding PAXIL discontinuation that may be useful to read:

Recent clinical trials supporting the various approved indications for PAXIL employed a taper-phase regimen, rather than an abrupt discontinuation of treatment. The taper-phase regimen used in GAD and PTSD clinical trials involved an incremental decrease in the daily dose by 10 mg/day at weekly intervals. When a daily dose of 20 mg/day was reached, patients were continued on this dose for 1 week before treatment was stopped.

With this regimen in those studies, the following adverse events were reported at an incidence of 2% or greater for PAXIL and were at least twice that reported for placebo: Abnormal dreams, paresthesia, and dizziness. In the majority of patients, these events were mild to moderate and were self-limiting and did not require medical intervention.

During marketing of PAXIL and other SSRIs and SNRIs (serotonin and norepinephrine reuptake inhibitors), there have been spontaneous reports of adverse events occurring, upon the discontinuation of these drugs (particularly when abrupt), including the following: Dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g., paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, and hypomania. While these events are generally self-limiting, there have been reports of serious discontinuation symptoms.

Patients should be monitored for these symptoms when discontinuing treatment with PAXIL. A gradual reduction in the dose rather than abrupt cessation is recommended whenever possible. If intolerable symptoms occur following a decrease in the dose or upon discontinuation of treatment, then resuming the previously prescribed dose may be considered. Subsequently, the physician may continue decreasing the dose but at a more gradual rate.

Best,

David
 
G

·
Discussion Starter · #7 ·
David Stephen Kozin
President, Chairman of the Board of Directors
National Organization on Drug-Induced Disorders

oohhhh prestigous. you cannot escape my wrath david, CEO.
 
G

·
Discussion Starter · #9 ·
Well, this is only my personal opinion (and not at all any kind of psychiatric advice...just me, just my own personal view of it)

I think taking a tiny amount does nothing.

I'd stop it totally...BUT...if I felt especially terrible, then I'd take another 12.5 one day. then try to stop again. Then a day or so later, if I had more trouble, take another 12.5. And keep that way until truly you feel okay and no longer need any.

This is NOT the way doctors say to do it.

This is NOT medical advice.

It is, however, my personal brand of it, based only on my own experience.

Love you,
J
 
G

·
Discussion Starter · #10 ·
Hey Janine
Thank you for the advice. I was just doing a bit of reading on ssri withdrawal & was relieved to see that yep - that is what I got!

After coming down to half for like 4 months I have been the best ever - the best in my life & then I cut down to 1/4 & within a couple of hours I am experiencing stuff that I haven't had in ages. Like you said it was hard to decipher between what could be the disorder & what was the effects of no drug. Now I know that if you have been well for months with no symptoms & than you drop your meds or come off them & experience symptoms within hours or even weeks of that dose than it is withdrawal. If you get symptoms months later than it is the disorder.

But Janine can you tell me if the small amounts of chemicals in "The Pill" can stop a woman from becoming pregnant than is it possible that 12.5mg of Luvox is keeping me well?

Signed
Scared to fly solo!
 
1 - 10 of 10 Posts
Top